Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 76, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 4, 2017, 7:24 PM CDT for Adair County, Sequoyah County, Oklahoma; Crawford County, Washington County, Arkansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2017, 7:24 PM CDT (00:24 UTC)
- Expired
- Apr 4, 2017, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Washington County, AR, Adair County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 7:59 PM CDT | HAIL 1 | West Fork, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 743 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 12.5
The text
As transmitted.
012
WUUS54 KTSA 050024
SVRTSA
ARC033-143-OKC001-135-050100-
/O.NEW.KTSA.SV.W.0076.170405T0024Z-170405T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
724 PM CDT TUE APR 4 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in northwestern Arkansas...
Southern Washington County in northwestern Arkansas...
Northeastern Sequoyah County in east central Oklahoma...
Southeastern Adair County in northeastern Oklahoma...
* Until 800 PM CDT
* At 724 PM CDT, a severe thunderstorm was located 4 miles north of
Short, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Natural Dam...
West Fork... Greenland...
Winslow... Brentwood...
Devils Den State Park... Strickler...
Blackburn... Lee Creek...
Short... Wyola...
Woolsey... Hicks...
Arnett... Odell...
Hogeye...
This includes Interstate 49 between mile markers 39 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3554 9453 3565 9466 3606 9418 3586 9396
TIME...MOT...LOC 0024Z 228DEG 35KT 3564 9452
HAIL...1.00IN
WIND...60MPH
$$
Lacy1 follow-up statement
306
WWUS54 KTSA 050047
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
747 PM CDT TUE APR 4 2017
ARC033-OKC001-135-050057-
/O.CAN.KTSA.SV.W.0076.000000T0000Z-170405T0100Z/
Crawford AR-Sequoyah OK-Adair OK-
747 PM CDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD...
NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas...and northeastern Oklahoma.
LAT...LON 3575 9416 3576 9449 3579 9450 3606 9418
3586 9396
TIME...MOT...LOC 0047Z 228DEG 35KT 3579 9431
$$
ARC143-050100-
/O.CON.KTSA.SV.W.0076.000000T0000Z-170405T0100Z/
Washington AR-
747 PM CDT TUE APR 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN WASHINGTON COUNTY...
At 747 PM CDT, a severe thunderstorm was located near Strickler,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... West Fork...
Greenland... Winslow...
Brentwood... Devils Den State Park...
Strickler... Blackburn...
Wyola... Woolsey...
Hicks... Arnett...
Odell... Hogeye...
This includes Interstate 49 between mile markers 41 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3575 9416 3576 9449 3579 9450 3606 9418
3586 9396
TIME...MOT...LOC 0047Z 228DEG 35KT 3579 9431
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:21 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 4, 6:21 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 621 PM CDT Tue Apr 4 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Strong/severe storms have shifted just east of the KBVO... KTUL...KRVS and KMLC TAF sites and will move into western AR after 00-01Z. Brief IFR conditions...gusty winds and hail likely with the stronger storms. Most of the activity will be shifting east of the area after 05-06Z...with winds becoming gusty from the west and northwest. Expect IFR cigs to move overspread most of the area through the remainder of the night. && .PREV DISCUSSION... /Issued 251 PM CDT Tue Apr 4 2017/ DISCUSSION... Vigorous upper wave currently moving out of the Texas panhandle will approach from the west this afternoon/evening with the threat for severe weather. Surface low was located east of Fredrick with a warm front extending into northeast Oklahoma. As surface low tracks northeast, warm front is forecast to lift north to near I-44 by mid/late afternoon. Strong to severe thunderstorms will likely develop near the frontal boundary across northeast Oklahoma by late afternoon as cap continues to erode with strong surface heating. Moderate instability, coupled with strong shear, will initially support a large hail threat with storms transitioning to a hail/damaging wind threat as convective line moves into northwest Arkansas this evening. There is a limited tornado threat with any supercells that develop near the warm front across NE OK, however the main inhibiting factor remains the lack of deeper low level moisture. Main severe threat will end shortly after midnight as storms move east of northwest Arkansas. Behind departing system, cold/breezy conditions are expected into the day Wednesday with scattered showers across NE OK/NW AR. Surface high settles over the region Thursday night and with clear skies a freeze appears likely over portions of Eastern Oklahoma and northwest Arkansas early Friday morning. Upper ridge begins to build back into the Southern Plains Friday into the early part of the weekend with warmer conditions. Strong upper jet streak will move out of the desert southwest during the day Sunday with showers/thunderstorm chances increasing along approaching Pacific front Sunday night into Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 63 42 66 / 80 30 10 0 FSM 54 63 42 67 / 80 40 10 0 MLC 52 66 41 69 / 70 20 10 0 BVO 45 63 36 68 / 80 30 10 0 FYV 48 56 36 61 / 80 50 10 0 BYV 50 56 41 60 / 80 50 10 0 MKO 50 62 40 67 / 80 30 10 0 MIO 48 60 39 62 / 80 50 10 0 F10 50 64 41 68 / 60 20 10 0 HHW 52 66 41 70 / 80 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...18
Hazardous weather outlook, Apr 4, 6:36 PM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 636 PM CDT Tue Apr 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 636 PM CDT Tue Apr 4 2017 ...Severe Storms This Evening...Large Hailand Damaging Winds Primary Threats... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Early Evening. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Eastern Oklahoma...east of Highway 69. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast OKlahoma. ONSET...After Midnight. DISCUSSION... Severe weather will continue into the evening and spread east as a low pressure center and attendant dryline and cold front move across eastern Oklahoma and northwest Arkansas. Most of the storm coverage...and severe potential will be focused along the dryline and cold front currently located across far eastern Oklahoma. These storms will spread into western Arkansas later this this evening and will carry mostly a large hail and straight line wind threat. Limited tornadic potential will exist with isolated supercells early this evening...mainly across northeast Oklahoma. The severe weather potential will end around midnight. Also...locally heavy rainfall is possible north of Interstate 40 this evening into tonight. A strong cold front will follow the storms system with strong northerly winds spreading into the region tonight behind the boundary. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...High Wind Potential. THURSDAY and FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Gusty winds and much cooler temperatures will prevail on Wednesday. Temperatures will warm by the weekend with gusty southerly winds returning on Saturday. Thunderstorm chances return by early next week. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Apr 4, 6:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 N SHIDLER 36.80N 96.66W
04/04/2017 OSAGE OK PUBLIC
LARGE BRANCHES DOWN AND SHINGLES REMOVED FROM A ROOF
&&
SFPSpecial weather statement, Apr 4, 7:01 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
701 PM CDT TUE APR 4 2017
ARZ010-OKZ068-069-072-050030-
Washington AR-Adair OK-Sequoyah OK-Cherokee OK-
701 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...NORTH
CENTRAL SEQUOYAH...ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 730
PM CDT...
At 701 PM CDT, a strong thunderstorm was located over Bunch, moving
northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Stilwell... Prairie Grove...
Lincoln... Westville...
Watts... Adair State Park...
Cincinnati... Maryetta...
Bunch... Baron...
Prairie Grove Battlefield State...
Clyde...
Rhea... Canehill...
Summers... Morrow...
Viney Grove...
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3599 9427 3558 9472 3569 9490 3612 9456
3610 9455 3610 9445
TIME...MOT...LOC 0001Z 217DEG 45KT 3570 9476Local storm report, Apr 4, 7:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL TAMAHA 35.40N 94.98W
04/04/2017 E1.00 INCH HASKELL OK LAW ENFORCEMENT
QUARTER SIZE HAIL AT KERR LAKE
&&
AEJSpecial weather statement, Apr 4, 7:09 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
709 PM CDT TUE APR 4 2017
OKZ058-063-050045-
Delaware OK-Ottawa OK-
709 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 745 PM CDT...
At 709 PM CDT, a strong thunderstorm was located over Jay, moving
northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Jay... Grove...
Honey Creek State Park... Zena...
Lake Eucha State Park...
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3650 9462 3644 9461 3633 9475 3647 9492
3677 9462
TIME...MOT...LOC 0009Z 222DEG 40KT 3644 9479Special weather statement, Apr 4, 7:12 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Tulsa OK 712 PM CDT TUE APR 4 2017 OKZ054>057-061-050045- Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK- 712 PM CDT TUE APR 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHERN ROGERS...NORTHEASTERN OSAGE...WASHINGTON AND NOWATA COUNTIES UNTIL 745 PM CDT... At 711 PM CDT, strong thunderstorms were located along a line extending from 3 miles east of Chautauqua to 2 miles north of Ramona. Movement was east at 45 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Nowata... Dewey... Chelsea... South Coffeyville... Copan... Ramona... Ochelata... Delaware... Lenapah... Talala... Wann... New Alluwe... Hulah... Watova... Wah Sha She State Park... A severe thunderstorm watch remains in effect until 900 PM CDT for northeastern Oklahoma. LAT...LON 3700 9549 3656 9530 3648 9596 3700 9619 TIME...MOT...LOC 0011Z 253DEG 40KT 3702 9611 3657 9592
Special weather statement, Apr 4, 7:18 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
718 PM CDT TUE APR 4 2017
ARZ019-029-OKZ049-072-074>076-050115-
Sebastian AR-Crawford AR-Haskell OK-Latimer OK-Sequoyah OK-
Pushmataha OK-Le Flore OK-
718 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SEBASTIAN...SOUTHWESTERN
CRAWFORD...HASKELL...NORTHEASTERN PUSHMATAHA...SOUTHEASTERN
SEQUOYAH...CENTRAL LATIMER AND LE FLORE COUNTIES UNTIL 815 PM CDT...
At 718 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Whitefield to 5 miles southeast of
Damon to 8 miles west of Octavia. Movement was northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Poteau... Wilburton...
Stigler... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Heavener... Roland...
Lavaca... Spiro...
Arkoma... Panama...
Mansfield... Talihina...
Wister... Hackett...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 5 and 11, and between
mile markers 15 and 16.
Interstate 40 in Oklahoma between mile markers 315 and 327.
Interstate 540 between mile markers 1 and 14.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.
LAT...LON 3476 9531 3523 9527 3534 9500 3550 9415
3496 9427 3496 9437 3493 9445 3460 9446
3451 9469 3451 9492
TIME...MOT...LOC 0018Z 235DEG 27KT 3520 9522 3480 9525 3454 9485The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:01 PM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Apr 4, 7:09 PM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| Apr 4, 7:12 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 33 min |
| Apr 4, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 31 min |
| Apr 4, 7:18 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 57 min |
| Apr 4, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 38 min |
| Apr 4, 7:32 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 58 min |
| Apr 4, 7:37 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 23 min |
| Apr 4, 8:02 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 43 min |
| Apr 4, 8:15 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 60 min |
| Apr 4, 8:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 35 min |
| Apr 4, 9:22 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Apr 4, 9:39 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Apr 5, 3:13 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 16 hr |
| Apr 4, 7:33 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Apr 4, 7:52 PM CDT | Special Weather Statement | TSA | Benton, Crawford, Washington | 53 min |
| Apr 4, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Crawford, Madison, Washington | 62 min |
| Apr 4, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Franklin, Madison | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.